MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932150
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the procedure of right hip endoprosthesis, pinnacle, pinnacle marathon orac ceramic head biolox delta was implanted.The course of the operation and rehabilitation was uncomplicated.Control x-rays were performed - endoprosthesis elements healed without any signs of loosening, patient functioned well until (b)(6) 2025, when during walking there was damage to the polyethylene insert.From that moment on, the patient felt the creaking and aching of the right hip.On (b)(6) 2025 the revision procedure was performed and the damaged insert and head were replaced.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 corrected: h6 (medical device problem code) pe code implant noise: audible sound was removed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: physician reported: during the procedure of right hip endoprosthesis (b)(6), pinnacle, pinnacle marathon orac ceramic head biolox delta was implanted.The course of the operation and rehabilitation was uncomplicated.Control x-rays were performed - endoprosthesis elements healed without any signs of loosening, patient functioned well until (b)(6) 2025, when during walking there was damage to the polyethylene insert.From that moment on, the patient felt the creaking and aching of the right hip.On (b)(6) 2025 the inspection procedure was performed- the damaged insert and head were replaced.The product was not returned to depuy synthes, however a photo was provided for review.The photo investigation revealed that the pinn mar +4 10d 32idx50od was covered with blood remnants.Additionally, it was noted that a large portion of the rim is fractured.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device jx1634 number, and no non-conformances were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx50od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device jx1634 number, and no non-conformances were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: physician reported: during the procedure of right hip endoprosthesis 20.02.2023r, pinnacle, pinnacle marathon orac ceramic head biolox delta was implanted.The course of the operation and rehabilitation was uncomplicated.Control x-rays were performed - endoprosthesis elements healed without any signs of loosening, patient functioned well until (b)(6) 2025, when during walking there was damage to the polyethylene insert.From that moment on, the patient felt the creaking and aching of the right hip.On (b)(6) 2025 the inspection procedure was performed- the damaged insert and head were replaced.The product was not returned to depuy synthes; however, a photo was provided for review.See attachment "picture 1".The photo investigation revealed that the pinn mar +4 10d 32idx50od was covered with blood remnants.Additionally, it was noted that a large portion of the rim is fractured.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device jx1634 number, and no non-conformances were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx50od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device jx1634 number, and no non-conformances were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, " physician reported: during the procedure of right hip endoprosthesis (b)(6) 2023r , pinnacle, pinnacle marathon orac ceramic head biolox delta was implanted.The course of the operation and rehabilitation was uncomplicated.Control x-rays were performed - endoprosthesis elements healed without any signs of loosening, patient functioned well until (b)(6) 2025, when during walking there was damage to the polyethylene insert.From that moment on, the patient felt the creaking and aching of the right hip.On (b)(6) 2025 the inspection procedure was performed- the damaged insert and head were replaced." the product was returned to depuy synthes for evaluation.Visual inspection of the returned device did found that the pinn mar +4 10d 32idx50od had the rim fractured.In addition the rim has 5 of the 6 anti-rotation device (ard) tabs fractured.The pinn mar +4 10d 32idx50od appeared to have been edge loaded as well, causing eccentric deformation in the rim of the device and contributing to the failure of the anti-rotation devices (ards).Based on the observed conditions of the pinn mar +4 10d 32idx50od and the ceramic head it is reasonable to conclude that a disassociation event occurred.The fractured fragments were not returned for evaluation.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device jx1634 number, and no non-conformances were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx50od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device jx1634 number, and no non-conformances were identified during manufacturing.Corrected: h3.

Brand Name
PINN MAR +4 10D 32IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23031589
Report Number1818910-2025-15766
Device Sequence Number9181506
Product Code LPH
UDI-Device Identifier10603295014041
UDI-Public(01)10603295014041(17)270531(10)JX1634
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121932150
Device Lot NumberJX1634
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer11/10/2025
11/21/2025
11/25/2025
12/03/2025
02/23/2026
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date11/12/2025
11/21/2025
11/26/2025
12/17/2025
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +5.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown